MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GII MIS DCF AP CT BLK 4; PROSTHESIS, KNEE, FEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER

SMITH & NEPHEW, INC. GII MIS DCF AP CT BLK 4; PROSTHESIS, KNEE, FEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER
Model Number 71441152
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/21/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that during a total knee arthroplasty the genesis ii mis dcf ap ct blk from size 4 was having issues fitting.No delay or injury reported.The procedure was finished using the same device.After product evaluation it was determined that the device is heavily worn with many nicks, scratches, and burrs around the cutting slots.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
After further assessment of the information gathered by the manufacturer, it was identified that this event should be re-evaluated for mdr reporting.The original information stated that the device is heavily worn with many nicks, scratches, and burrs, which was interpreted to be related to a malfunction which in the past has caused a medical intervention thus this event was reported as a reportable malfunction.However, after further clarification, it was determined that the issue was related to the expected normal use of the instrument which produces wear and tear after being used for a long time since it is a re-usable device, and also it was not in contact with any patient when the issue was noticed.This failure mode does not represent a serious injury and the malfunction itself has never caused death or serious injury in the past, therefore, it was determined that this case does not meet the threshold for reporting and is a non-reportable event.If further details are provided confirming the occurrence of a reportable event, our files will be updated accordingly and a further report submitted outlining both the event details and our investigations performed.

Brand Name
GII MIS DCF AP CT BLK 4
Common Device Name
PROSTHESIS, KNEE, FEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11682871
Report Number1020279-2021-03049
Device Sequence Number3149793
Product Code HRY
UDI-Device Identifier03596010497208
UDI-Public03596010497208
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K121393
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71441152
Device Catalogue Number71441152
Device Lot Number11GM00062
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/13/2021
Initial Date Received by Manufacturer 03/16/2021
Supplement Date Received by Manufacturer04/15/2021
Initial Report FDA Received Date04/16/2021
Supplement Report FDA Received Date05/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1